Alert archive / Nevada / Red Flag Warnings in 2009

Red Flag Warning 13, NWS Elko, NV

November 5, 2009

NWS Elko, NV issued this red flag warning at Nov 5, 2009, 3:43 AM PST. It took effect at Nov 5, 2009, 10:00 AM PST. It was in force for . No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Nov 5, 2009, 3:43 AM PST (11:43 UTC)
In effect from
Nov 5, 2009, 10:00 AM PST
Expired
Nov 5, 2009, 9:06 AM PST
In force
Issued by
NWS Elko, NV

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS85 KLKN 051143
RFWLKN

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE ELKO NV
343 AM PST THU NOV 5 2009

NVZ455-457-060200-
/O.NEW.KLKN.FW.W.0013.091105T1800Z-091106T0200Z/
WHITE PINE COUNTY-
LANDER/EUREKA COUNTIES SOUTH OF HIGHWAY 50 PLUS NORTHERN NYE
COUNTY-
343 AM PST THU NOV 5 2009

...RED FLAG WARNING FOR GUSTY WINDS AND LOW HUMIDITIES IN EFFECT
FROM 10 AM THIS MORNING TO 6 PM PST THIS EVENING FOR EAST CENTRAL
NEVADA...

THE NATIONAL WEATHER SERVICE IN ELKO HAS ISSUED A RED FLAG
WARNING FOR GUSTY WINDS AND LOW HUMIDITIES...WHICH IS IN EFFECT FROM 10
AM THIS MORNING TO 6 PM PST THIS EVENING FOR EAST CENTRAL NEVADA.

THIS RED FLAG WARNING IS FOR THE FOLLOWING FIRE WEATHER ZONES:

455 - WHITE PINE COUNTY

457 - NORTHERN NYE COUNTY AND SOUTH OF HIGHWAY 50 IN LANDER AND
EUREKA COUNTIES

DISCUSSION...BREEZY CONDITIONS WILL DEVELOP THIS AFTERNOON ACROSS
EAST CENTRAL NEVADA AHEAD OF AN ADVANCING COLD FRONT. SUSTAINED
WINDS OF 15 TO 25 MPH WITH GUSTS TO 40 MPH CAN BE EXPECTED...ALONG
WITH RELATIVE HUMIDITIES BELOW 15 PERCENT. THESE WEATHER ELEMENTS...
COMBINED WITH LOW FUEL MOISTURE...WILL RESULT IN THE THREAT OF
HAZARDOUS FIRE WEATHER CONDITIONS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

&&

$$

LW
1 follow-up statement
000 
WWUS85 KLKN 051706
RFWLKN

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE ELKO NV
906 AM PST THU NOV 5 2009

NVZ455-457-051815-
/O.CAN.KLKN.FW.W.0013.091105T1800Z-091106T0200Z/
WHITE PINE COUNTY-
LANDER/EUREKA COUNTIES SOUTH OF HIGHWAY 50 PLUS NORTHERN NYE
COUNTY-
906 AM PST THU NOV 5 2009

...RED FLAG WARNING IS CANCELLED FOR EAST CENTRAL NEVADA...

THE NATIONAL WEATHER SERVICE IN ELKO HAS CANCELLED THE RED FLAG
WARNING FOR EAST CENTRAL NEVADA FOR THE FOLLOWING FIRE WEATHER ZONES:

455 - WHITE PINE COUNTY

457 - NORTHERN NYE COUNTY AND SOUTH OF HIGHWAY 50 IN LANDER AND
EUREKA COUNTIES

FUELS ARE TO GREEN FOR ANY WIDESPREAD FIRE FORMATION...ALTHOUGH
SUSTAINED WINDS OF 15 TO 25 MPH WITH GUSTS TO 40 MPH CAN BE
EXPECTED...ALONG WITH RELATIVE HUMIDITIES BELOW 15 PERCENT THROUGH
THIS AFTERNOON.

$$

95

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Elko, NV wrote its last area forecast discussion before this red flag warning went out at Nov 4, 3:11 PM PST, 12 hours 32 minutes earlier.

Area forecast discussion, Nov 4, 3:11 PM PST, 12 hours 32 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ELKO NV
311 PM PST WED NOV 4 2009

.SYNOPSIS...HIGH PRESSURE WILL BE SHIFTING FURTHER TO THE EAST THE
NEXT COUPLE OF DAYS...WHICH WILL LEAD TO SLIGHTLY COOLING
TEMPERATURES EACH AFTERNOON FOR THE NEXT SEVERAL DAYS. A WEATHER
SYSTEM WILL IMPACT NORTHERN NEVADA FOR THE WEEKEND...LEADING TO
MORE SUBSTANTIAL COOLING AREA-WIDE WITH THE SLIGHT CHANCE FOR A
FEW SHOWERS ACROSS THE NORTHERN THIRD OF THE REGION.

&&

.SHORT TERM...TONIGHT THROUGH SATURDAY...LARGE RIDGE OF HIGH
PRESSURE HAS SHIFTED EAST OF THE STATE TODAY. A FEW CLOUDS CAN BE
SEEN GENERALLY TO THE SOUTH...BUT THEY REMAIN IN THE MID TO HIGH
LEVEL CATEGORY. MOST AREAS ONCE AGAIN SAW WELL ABOVE NORMAL
TEMPERATURES WITH A FEW SITES FLIRTING WITH NEAR RECORD WARM HIGHS.

FOR THURSDAY THE RIDGE WILL CONTINUE ITS EASTWARD
PROGRESSION...WHILE OUT WEST A WEATHER SYSTEM WILL BE IMPACTING
THE WESTERN UNITED STATES. WHAT THIS MEANS FOR THE FORECAST AREA
IS INCREASING WINDS THROUGH THE MORNING HOURS. WINDS WILL
GENERALLY BE OUT OF THE SOUTHWEST WITH BREEZY TO WINDY CONDITIONS
BEING FELT. A FEW LOCATIONS...MAINLY IN WESTERN HUMBOLDT
COUNTY...MAY BRIEFLY TOUCH WIND ADVISORY CONDITIONS DURING THE
AFTERNOON BUT NOT ANTICIPATING WIDESPREAD CRITERIA BEING MET.

FOR FRIDAY...FLOW BECOMES MAINLY WEST TO EAST ACROSS THE
REGION. MAY SEE AN ISOLATED SHOWER OR TWO NEAR EXTREME NORTHERN NEVADA
OVER THE HIGH ELEVATIONS DURING THE AFTERNOON AND NIGHT. HEIGHTS
CONTINUE TO FALL SATURDAY...WITH AFTERNOON TEMPERATURES REFLECTING
THIS THINKING. AGAIN...LOOKING FOR A SLIGHT CHANCE FOR A FEW
SHOWERS ACROSS THE NORTHERNMOST SECTIONS OF THE STATE DURING THIS
TIME FRAME. SNOW LEVELS START RATHER HIGH ON FRIDAY WITH LEVELS
ABOVE 6500 FEET FRIDAY...AND WILL CONTINUE DROPPING ON SATURDAY TO
AROUND 5500 FEET OVER EXTREME NORTHWEST HUMBOLDT COUNTY.

.LONG TERM...SATURDAY NIGHT THROUGH WEDNESDAY. LOW AMPLITUDE ZONAL
FLOW FOR THE EXTENDED WITH A FEW WEAK DISTURBANCES IMPACTED THE
AREA. CONFIDENCE IS ABOVE AVERAGE THROUGH MONDAY...BEFORE MODEL
LARGE MODEL SPREAD FOR TUESDAY ON NEXT WEEK. TEMPERATURES WILL BE
NEAR CLIMO NORMS DURING THIS PERIOD...WITH A MOSTLY DRY FORECAST FOR
THE MAJORITY OF THE CWA.

SATURDAY NIGHT INTO SUNDAY A WEAK MID-LEVEL TROUGH AND SURFACE COLD
FRONT WILL PUSH THROUGH NORTHERN NV. DEEP MOISTURE CONTINUES TO
TREND NORTH WITH THIS SYSTEM WITH JUST A LOW CHANCE FOR
PRECIPITATION ACROSS NORTHERN HILLS AND MOUNTAINS. MOST NOTICEABLE
IMPACT WILL BE MUCH COOLER TEMPERATURES WITH HIGHS ONLY REACHING THE
UPPER 40S. PROGRESSIVE PATTERN QUICKLY HAS A SHORTWAVE RIDGE AND
SOUTHWEST FLOW RETURNING BY MONDAY...AHEAD OF ANOTHER TROUGH OFF THE
PACIFIC COAST. THIS WILL ALLOW TEMPS TO REBOUND BACK INTO THE 50S
FOR MONDAY AND TUESDAY AS 700MB TEMPS WARM TO +2C...WITH WARM AIR
ADVECTION.  BOTH GFS/ECWMF INDICATING ANOTHER SYSTEM BY MID-WEEK BUT
LARGE DIFFERENCES IN STRENGTH AND TIMING OF THIS SYSTEM...WITH ECWMF
SOLUTION THE STRONGER ONE. TRENDED A LITTLE HIGH ON CLIMO POPS
TOWARDS END OF FORECAST TO HINT AT A POSSIBLE SYSTEM.

&&

.AVIATION...VFR CONDITIONS EXPECTED AT ALL TAF LOCATIONS OVER THE
NEXT 24 HRS. RIDGE OF HIGH PRESSURE AT ALL LEVELS WILL CONTROL
WEATHER THROUGH TOMORROW...WITH A TIGHTENING PRESSURE GRADIENT.
EXPECTING GUSTY SOUTHERLY WINDS AT TPH/ELY AFT 19Z TOMORROW. DONT
EXPECT WINDS TO IMPACT WMC/EKO AT THIS TIME.

&&

.LKN WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

86/95/95

Nearby

Red Flag Warnings in Nevada, 2009Every red flag warning in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.